Indiana, 2025Flooding in Indiana, April 4 to 5, 2025
April 4 to 5, 2025 · NWS ILN · 4 events in 3 counties and zones
Showers and thunderstorms produced locally heavy rainfall late in the evening and into the overnight hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms produced locally heavy rainfall late in the evening and into the overnight hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 4, 8:06 PM EST, 3 hours 24 minutes earlier.
Area forecast discussion, Apr 4, 8:06 PM EST, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
906 PM EDT Fri Apr 4 2025
.SYNOPSIS...
Waves of low pressure will result in additional rounds of showers
and storms, bringing the prospects for heavy rain and potential
flooding into the weekend.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
A warm front continues to struggle lifting north through the area
this evening. The good news is a bulk of the shower activity
associated with the front has moved off the the north and east
giving us a brief break from widespread rainfall. However, shower
and storm activity will pick up once again later tonight when a weak
cold front/surface trough noses in from the west. Most of the
activity is likely to be sub-severe since instability is forecast to
mainly be elevated as the area never fully enters the warm sector.
Convection should be moving quick enough that flooding threats are
mitigated somewhat although any rainfall on already saturated ground
could lead to problems. Aside from locally heavy rain, hail is a
secondary threat from the elevated storms overnight. Temperatures
stay steady through the night before starting to rise before
sunrise.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
The wet pattern will persist into the weekend. In split flow pattern
a mid level trough is forecast to dig southeast into the Great
Lakes. As surface wave ripples into the Great Lakes expect a cold front
to advance southeast into the area during the day. This will result
in more widespread showers and thunderstorms. Some storms could be
strong to severe along and ahead of the front. Best timeframe will be
in the afternoon and evening hours. This severe threat is conditional
based on potential instability - with the best threat over ILN/s
southeast counties. Moderate to heavy rainfall and flooding will
continue be a threat. Temperatures will actually begin to drop across
the west in the afternoon as CAA begins to ensue. Highs will range
from the lower 60s northwest to the upper 70s southeast.
Showers and storms will continue into Saturday evening, adding
additional rainfall to an already saturated ground. Rainfall from
Saturday into Saturday night looks to be potentially the most
impactful overall, not only adding to the overland flooding, but also
exacerbating rivers already in flood. Widespread precipitation will
transition over to just showers overnight with CAA increasing from
the northwest. A few wet snowflakes may be observed in our far
northwest counties late. Lows will range from the mid/upper 30s
northwest to the mid 40s southeast.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
Split mid level flow with southern stream shortwave and associated
surface low rippling north along the boundary that is to our
southeast Sunday. This will keep rain chances in the forecast
Sunday, possibly mixing with some snow showers north prior to ending
Sunday evening. Being north of the front cooler temperatures will be
observed Sunday with highs from 45 to 50. Temperatures Sunday night
will drop below freezing in many locations with lows from 30 to 35.
Models fairly consistent with a pattern change as mid level northern
stream energy drops south carving out a trof over the Great Lakes
Monday. This will lead to a chance of pcpn Monday afternoon into
Monday night. With colder air across the area rain showers will mix
with snow showers.
As this trof shifts east a northwest flow will develop on Tuesday.
Surface high pressure to build across the area Tuesday and east of
the area Wednesday. This high will offer dry weather and cooler
temperatures. Chilly highs Tuesday in the mid and upper 40s drop to
lows in the mid and upper 20s by Wednesday morning (coldest night of
the week). Temperatures begin to rebound closer to normal with highs
on Wednesday ranging from the lower 50s north to the upper 50s
south.
Short wave energy in the flow leads to the development of a weak
wave of low pressure that tracks thru the Ohio Valley Thursday night
Friday. A chance of rain showers develops ahead of this system later
Wednesday and increases Thursday with the system moving thru the
area. Temperatures warm a little above normal for the end of the
week with highs in the upper 50s to lower 60s Thursday and in the
lower and middle 60s Friday.
&&
.AVIATION /01Z SATURDAY THROUGH WEDNESDAY/...
A warm front continues to lift north this evening bringing showers
to the TAF sites. Initial shower activity should diminish in
coverage as the front progresses north through approximately 0600z.
Between 0600z and 0900z shower and thunderstorm coverage increases
in coverage once again when a weak front moves in from the west.
Fairly widespread moderate shower/storm activity is likely to
persist through 1200z before reducing in coverage and intensity. The
chance for showers will continues through the entire day on
Saturday. A mixture of MVFR and IFR ceilings are expected for the
TAF period however there is tremendous uncertainty surrounding the
ceiling forecast.
Southeasterly winds winds veer to the southwest by 0600z-0900z.
Southwesterly flow persists until a front crosses through the area
around 1800z Saturday shifting winds to the northwest. Southwesterly
LLWS is expected tonight from 0600z-1200z when a LLJ moves overhead.
OUTLOOK...Periods of showers and/or thunderstorms will occur into
Sunday. This will result in MVFR/IFR conditions from time to time.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch through Sunday morning for OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088.
KY...Flood Watch through Sunday morning for KYZ089>100.
IN...Flood Watch through Sunday morning for INZ050-058-059-066-073>075-
080.
&&
SYNOPSIS...Hickman/AR
NEAR TERM...Campbell
SHORT TERM...AR
LONG TERM...AR
AVIATION...CampbellHazardous weather outlook, Apr 4, 2:16 PM EST, 9 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
316 PM EDT Fri Apr 4 2025
OHZ026-034-035-043-044-051930-
Hardin-Mercer-Auglaize-Shelby-Logan-
316 PM EDT Fri Apr 4 2025
...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...
This Hazardous Weather Outlook is for west central Ohio.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ050-058-059-KYZ097>100-OHZ042-045-046-051>056-060>065-070>074-
078>082-088-051930-
Wayne-Fayette-Union-Bracken-Robertson-Mason-Lewis-Darke-Delaware-
Miami-Champaign-Clark-Madison-Franklin-Licking-Preble-Montgomery-
Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-
Clermont-Brown-Highland-Adams-Pike-Scioto-
316 PM EDT Fri Apr 4 2025
...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...
This Hazardous Weather Outlook is for east central Indiana,
northeast Kentucky, northern Kentucky, central Ohio, south central
Ohio, southwest Ohio and west central Ohio.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
In addition, a few strong to severe storms will be possible Saturday
afternoon and evening. Damaging winds and large hail will be the
primary severe weather threats.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ066-073>075-080-KYZ089>096-OHZ077-051930-
Franklin-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-
Kenton-Campbell-Owen-Grant-Pendleton-Hamilton-
316 PM EDT Fri Apr 4 2025
...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...
This Hazardous Weather Outlook is for southeast Indiana, northern
Kentucky and southwest Ohio.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
A few strong to severe storms will be possible after midnight. Damaging
winds and large hail will be the primary severe weather threats.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
In addition, a few strong to severe storms will be possible Saturday
afternoon and evening. Damaging winds and large hail will be the
primary severe weather threats.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Apr 4, 10:57 PM EST, 33 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1157 PM EDT Fri Apr 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM Hail 3 E Spring Valley 39.61N 83.95W
04/04/2025 E1.00 Inch Greene OH Broadcast Media
&&Local storm report, Apr 4, 11:03 PM EST, 27 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1203 AM EDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 AM Hail 1 WSW Jamestown 39.66N 83.75W
04/04/2025 M2.00 Inch Greene OH Public
Photo verified.
&&Local storm report, Apr 4, 11:05 PM EST, 25 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1205 AM EDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1156 AM Hail Shawnee Hills 39.65N 83.78W
04/04/2025 M3.00 Inch Greene OH Public
Photo verified.
&&Local storm report, Apr 4, 11:12 PM EST, 18 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1212 AM EDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM Hail 2 NW Shawnee Hills 39.67N 83.82W
04/04/2025 M1.00 Inch Greene OH Trained Spotter
&&Local storm report, Apr 4, 11:13 PM EST, 17 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1213 AM EDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1133 PM Hail 3 SE Centerville 39.60N 84.12W
04/04/2025 E1.00 Inch Montgomery OH Trained Spotter
&&Special weather statement, Apr 4, 11:24 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1224 AM EDT Sat Apr 5 2025
OHZ071-072-078>080-050500-
Clermont OH-Highland OH-Brown OH-Warren OH-Clinton OH-
1224 AM EDT Sat Apr 5 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHERN CLERMONT...
NORTHWESTERN BROWN...EASTERN WARREN...CLINTON AND NORTHWESTERN
HIGHLAND COUNTIES THROUGH 100 AM EDT...
At 1224 AM EDT, a strong thunderstorm was located near Batavia,
moving northeast at 60 mph.
HAZARD...Winds gusts up to 35 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
Murdock, Clarksville, New Vienna, Fort Ancient, Lumberton, Oakland,
Dallasburg, Sabina, Blanchester, Corwin, Lees Creek, Caesar Creek
State Park, Martinsville, Owensville, Morrisville, Wilmington, Ogden,
Springvale, Kingman, and Cowan Lake State Park.
This includes I-71 in Ohio between mile markers 33 and 57.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3915 8428 3958 8406 3954 8358 3938 8359
3937 8358 3905 8408
TIME...MOT...LOC 0424Z 214DEG 51KT 3917 8415
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...35 MPH
KCFlood, Wayne
- When
- April 4, 11:30 PM EST to April 5, 1:30 AM EST
- Where
- Wayne County, 0.53 mi E of Richmond to 2.38 mi SW of Chester
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.830, -84.890
Several roads were closed across the county due to high water.
Flood, Franklin
- When
- April 5, 12:15 AM EST to 2:15 AM EST
- Where
- Franklin County, 0.53 mi E of Blooming Grove to 0.63 mi E of Blooming Grove
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 39.500, -85.060
A portion of Fairfield Causeway was closed due to high water.
Flood, Fayette
- When
- April 5, 6:15 AM EST to 8:15 AM EST
- Where
- Fayette County, 3.02 mi NE of Bentonville to 3.03 mi N of Bentonville
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- CoCoRaHS
- Coordinates
- 39.775, -85.203
Several roads were closed in Bentonville due to high water. One home had to be evacuated due to rising waters.
Flood, Wayne
- When
- April 5, 6:15 AM EST to 8:15 AM EST
- Where
- Wayne County, 2.12 mi E of Greens Fork to 1.19 mi S of Middleboro
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.880, -85.010
Several roads remained closed due to high water, especially north of U.S Route 40.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Missouri, April 4 to 5, 20252 deaths · $605,000 · 1.25 in hail · 142 events
- Flash Flooding and Flooding in Indiana, April 4 to 6, 20252 deaths · $2.4 million · 27 events
- Tornadoes and Flash Flooding in Texas, April 4 to 5, 20251 injured · $1.9 million · EF2 · 27 events
- Tornadoes and Flash Flooding in Arkansas, April 4 to 7, 2025$430,000 · EF2 · 18 events
- Flash Flooding and Flood in Arkansas, April 4 to 6, 2025$160,000 · 2 in hail · 20 events
- Tornado and Hail in Oklahoma, April 4, 2025$100,000 · EF1 · 3 events
- Flash Flooding and Flood in Oklahoma, April 4 to 5, 2025$105,000 · 2 in hail · 16 events
- Flash Flooding in Illinois, April 4 to 5, 2025$160,000 · 4 events
- Flooding in Arkansas, April 4 to 30, 202527 events
- Damaging Wind in Pennsylvania, April 4, 2025$30,000 · 52 kt wind · 1 event
- Flooding and Hail in Ohio, April 4 to 5, 20253 in hail · 18 events
- Hail and Damaging Winds in New Jersey, April 4, 20251 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1245676, 1245677, 1245678, 1245679.